Alert archive / New York / Small Craft Advisories in 2018
Small Craft Advisory 64, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jul 21, 2018, 1:45 PM EDT. It took effect at Jul 22, 2018, 5:00 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2018, 1:45 PM EDT (17:45 UTC)
- In effect from
- Jul 22, 2018, 5:00 AM EDT
- Expired
- Jul 22, 2018, 4:16 PM EDT
- In force
- 11 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
961 WHUS71 KBUF 211745 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 145 PM EDT Sat Jul 21 2018 LEZ040-041-220145- /O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 145 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 AM to 5 PM EDT Sunday. * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-220145- /O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lower Niagara River- 145 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 AM to 5 PM EDT Sunday. * WINDS...North 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-220145- /O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 145 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 AM to 5 PM EDT Sunday. * WINDS...East to 30 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-220145- /O.NEW.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 145 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... The National Weather Service in Buffalo has issued a Small Craft Advisory, which is in effect from 5 AM to 5 PM EDT Sunday. * WINDS...Southeast 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
6 follow-up statements
116 WHUS71 KBUF 212044 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 444 PM EDT Sat Jul 21 2018 LEZ040-041-220445- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 444 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-220445- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lower Niagara River- 444 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...North 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-220445- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 444 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...East to 30 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-220445- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 444 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...Southeast 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SMITH
501 WHUS71 KBUF 220159 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 959 PM EDT Sat Jul 21 2018 LEZ040-041-221000- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- 959 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...North 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ030-221000- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lower Niagara River- 959 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...North 20 to 25 knots. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ042-043-221000- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 959 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...East to 30 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-221000- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 959 PM EDT Sat Jul 21 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM EDT SUNDAY... * WINDS...Southeast 20 to 25 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ SMITH
170 WHUS71 KBUF 220858 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 458 AM EDT Sun Jul 22 2018 LEZ040-041-LOZ030-221000- /O.CAN.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- 458 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. Conditions are no longer expected to reach advisory levels... therefore the Small Craft Advisory has been cancelled. $$ LOZ042-043-221700- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 458 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...East 20 to 25 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-221700- /O.CON.KBUF.SC.Y.0064.180722T0900Z-180722T2100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 458 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...East to southeast 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ JJR
563 WHUS71 KBUF 221411 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 1011 AM EDT Sun Jul 22 2018 LOZ042-043-222100- /O.CON.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 1011 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Southeast 20 to 25 knots. * WAVES...7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$ LOZ044-222100- /O.CON.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 1011 AM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Southeast 15 to 20 knots. * WAVES...2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
493 WHUS71 KBUF 221745 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 145 PM EDT Sun Jul 22 2018 LOZ044-221845- /O.CAN.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/ Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- 145 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ LOZ042-043-222100- /O.CON.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 145 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WINDS...Southeast 5 to 15 knots. * WAVES...5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 18 to 33 knots and/or waves averaging 4 feet or more are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels...should avoid navigating in these conditions. && $$
550 WHUS71 KBUF 222016 MWWBUF URGENT - MARINE WEATHER MESSAGE National Weather Service Buffalo NY 416 PM EDT Sun Jul 22 2018 LOZ042-043-222130- /O.CAN.KBUF.SC.Y.0064.000000T0000Z-180722T2100Z/ Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- 416 PM EDT Sun Jul 22 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Buffalo has cancelled the Small Craft Advisory. $$ SW
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 21, 10:31 AM EDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jul 21, 10:31 AM EDT, 3 hours 14 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1031 AM EDT Sat Jul 21 2018 .SYNOPSIS... While fair weather will continue for most areas today...some much needed rain can be expected tonight and Sunday as low pressure from the Mid Atlantic region will impact our region. The rain could be heavy at times for sites east of the Genesee Valley. Unsettled weather should then persist through much of the upcoming week. The showery weather will be accompanied by above normal temperatures and uncomfortably high humidity levels. && .NEAR TERM /THROUGH TONIGHT/... ...Some badly needed rain is on the way... Our forecast area will find itself sandwiched today between a stacked storm system over the Mid West and high pressure off the New England coast. Given the lack of forcing between the two features... the only real impact will be a deepening south to southeast flow that will advect increased cloud coverage over the western counties. While its not out of the question that this cloud cover could yield a shower or two over parts of the Southern Tier later this afternoon...the region should remain mainly rain free for one last day. It will be uniformly cooler across the region today...partly due to the increased cloud coverage but moreso because of weak cool advection being offered by the southeast flow of Atlantic modified air. Despite cooler 850mb temperatures, the southeasterly flow will result in downsloping across the lake plains and North Country with highs ranging from the mid 80s in these areas to the mid 70s across the Southern Tier. Conditions will then deteriorate tonight...but not because of the impressive looking stacked low to our west. An indiscernible mid level impulse rounding the base of the longwave trough over the Carolinas early this morning will rapidly charge up the Mid Atlantic coast this afternoon and evening. This will initiate secondary cyclogenesis (hybrid Miller B) of a storm system that will track from the Delmarva Peninsula to the Finger Lakes region by daybreak Sunday. A highly anomalous 40-50kt (+4 STD/30yr return interval) southeasterly low level jet ahead of the compact surface low will advect a swath of rich sub tropical moisture across much of our forecast area. PWAT values within the airmass will quickly jump to nearly 2 inches (esp east of the Genesee Valley) and will be lifted by a combination of a strongly coupled H25 jet and a tightly bounded area of strong H925-H7 frontogenetic forcing. While this will certainly yield areas of moderately heavy rain...problematic rains should be avoided by a lack of instability and exceptionally dry antecedent conditions. Lapse rates below H6 are forecast to average less than 5 deg c/km...so will keep the mention of thunder out of the package. The rain will work its way into our region from eastern Pennsylvania with the bulk of it falling between midnight and 8 AM. Rainfall amounts by daybreak are forecast to range from under a quarter inch over the far western counties to more than an inch over parts of the Finger Lakes region. Will continue to address the potential for heavier rains in the HWO product while also adding some enhanced phrasing to the actual package. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Sunday morning a compact surface low and attendant shortwave will quickly lift northward along the I-81 corridor and into Lake Ontario/nearby Southern Ontario. As it does so...a swath of steady moderate to occasionally locally heavy rain along and to the north of the low center (and co-located with the axis of an attendant 50 knot southeasterly low level jet/Atlantic moisture feed) will quickly finish its passage across the Finger Lakes/North Country and into Canada...leaving behind only some widely scattered showers in its wake. The western cutoff to the steadier rain will be draped over extreme far western New York...such that areas along and west of a rough Olean-Buffalo-Niagara Falls line should just see some scattered lighter showers. Sunday afternoon the above system will push further northward and away from our region...while a much larger vertically stacked low over the Ohio Valley extends an attendant surface trough northward into the western Southern Tier. Coupled with diurnal warming and some weak destabilization...this latter feature may help to generate a few additional scattered showers and possible thunderstorms across the Southern Tier and interior portions of the Finger Lakes...while the remainder of the region should just continue to experience some widely separated light showers...with mainly dry weather and mostly cloudy skies otherwise prevailing. With respect to temperatures... afternoon highs will predominantly be in the 75 to 80 degree range. Sunday night the vertically stacked system to our southwest will elongate and slowly retrograde a little further southward into the Tennessee Valley...while pivoting the aforementioned surface trough axis northwestward across our area and into Southern Ontario. The passage of this feature should be marked by a round of scattered to numerous showers and possibly another isolated thunderstorm or two...with the activity then diminishing in coverage overnight in its wake. Meanwhile warm and humid conditions will continue to prevail...with overnight lows generally in the mid to upper 60s...and surface dewpoints running a couple of degrees lower than these temperatures. Monday and Monday night our area will remain situated between the elongating/weakening trough draped from the Central Great Lakes to the Deep South...and ridging at all levels that will remain firmly entrenched over the western Atlantic. This will place our region under the influence of a deep southerly flow of warm and increasingly humid air...which will help push precipitable water values up into the vicinity of 2 inches. Daytime heating of this increasingly warm and humid airmass will lead to the development of numerous showers and at least scattered embedded thunderstorms during the day Monday...with this activity then fading a little (but definitely not ending altogether) with the loss of heating and nocturnal stabilization Monday night. Given the moisture-rich airmass and tall skinny CAPE profiles...the main threat from any storms will be for areas of locally heavy rainfall if any training of cells manages to set up...with the currently forecast 25-35 knots of flow aloft otherwise likely to help keep things moving along. Otherwise...the showers and storms will likely bring some beneficial rainfall to most if not all of the region. As for humidity levels and temperatures... these will become even more uncomfortable as surface dewpoints climb back into the upper 60s and lower 70s... while daytime highs in the lower to mid 80s on Monday will then be followed by lows in the upper 60s and lower 70s Monday night. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As we move through the middle portions of next week...the strong vertically aligned area of high pressure just off the East Coast will only very slowly and begrudgingly drift a bit further eastward into the western Atlantic...while the weakening elongated trough to our west gradually becomes captured and shunted eastward by a second and stronger upper level trough digging its way southeastward across Ontario Province and the Great Lakes. As this latter feature casually lumbers its way toward our region...it will slowly pivot its attendant elongated cold frontal boundary eastward...with this feature drifting from the Upper Great Lakes Tuesday to our region by Thursday night and Friday. With a broad southerly flow of warm and very humid air (PWATs of around 2 inches) therefore remaining in place across our region until the passage of the aforementioned cold front...we can expect rather unsettled conditions to persist across our region for most of next week...with daily opportunities for scattered to occasionally more numerous showers and thunderstorms extending through at least Thursday night. Through that time...the high atmospheric moisture content will lead to a continued risk for locally heavy rain... though the flip side to this is that our entire region should otherwise expect to at least pick up some additional much-needed rainfall. After that...the passage of the cold front should usher in cooler/drier air and consequently a diminishing potential for convection on Friday. Otherwise temperatures and humidity levels will both remain above average through Thursday...with 850 mb temps in the mid to upper teens supporting daytime highs in the lower to mid 80s and nighttime lows between 65 and 70...while surface dewpoints will remain in the uncomfortable mid to upper 60s. Following the passage of the cold front...the arrival of cooler and drier air will then result in more comfortable conditions beginning to return during the day Friday... when daytime highs will be in the upper 70s/lower 80s and dewpoints should pull back to around 60 degrees. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... High pressure off the coast of New England will maintain fair mainly VFR weather across our region through this evening. The only exception is what should be a brief period of MVFR cigs across the Southern Tier late this morning. Conditions will then deteriorate during the course of tonight...as low pressure will track north from the Delmarva Peninsula. Cigs will gradually deteriorate tonight with IFR to MVFR cigs and rain expected... particularly for sites east of the Genesee Valley. Outlook... Sunday...VFR/MVFR with the likelihood for showers and isolated thunderstorms. Monday...Mainly VFR with scattered showers and thunderstorms and associated local/brief MVFR. Tuesday and Wednesday...VFR/MVFR with showers and thunderstorms likely. && .MARINE... A stalled storm system centered over the Upper Mid West will generate moderate to occasionally fresh southeasterlies on the Lower Great Lakes this morning. On Lake Ontario...these winds will back to the east as we push through the afternoon. This will direct the highest waves and subsequent choppiest conditions into Canadian waters...so small craft advisories should not be needed for the NY nearshore. Those mariners planning to head over to Toronto or some other Canadian destination though should be prepared for the rougher conditions. While winds will temporarily subside across the region this evening...they will freshen again later tonight and especially early Sunday morning as a compact storm system will push north across Lake Ontario. The area of low pressure is forecast to rapidly weaken during the day Sunday though...so just as fast as the winds increased...they will diminish during the midday and afternoon. Even so...small craft advisories will likely be needed for Sunday for the Lake Ontario nearshore waters west of Irondequoit Bay. Looking further ahead to the coming work week...unsettled weather is likely over the Lower Great Lakes through at least mid week. Fortunately...winds and waves during this period should be below small craft advisory levels. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...Apffel/RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...Apffel/RSH MARINE...RSH
Hazardous weather outlook, Jul 21, 4:38 AM EDT, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 438 AM EDT Sat Jul 21 2018 NYZ001-002-010>012-019>021-085-220915- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua-Cattaraugus- Allegany-Southern Erie- 438 AM EDT Sat Jul 21 2018 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very warm and humid conditions will lead to a prolonged period of unsettled weather from Monday through Thursday of next week... with possible thunderstorms capable of producing locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>008-013-014-220915- Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-Livingston- Ontario- 438 AM EDT Sat Jul 21 2018 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. Low pressure tracking northward across central New York is expected to bring a period of moderate to locally heavy rainfall to the area later tonight and the first part of Sunday morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Very warm and humid conditions will then lead to a prolonged period of unsettled weather from Monday through Thursday of next week... with possible thunderstorms capable of producing locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-220915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 438 AM EDT Sat Jul 21 2018 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JJR
Nearby
Small Craft Advisories in New York, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.